A case of trastuzumab-induced dermatomyositis

Ioannis Panagiotis Trontzas, Nikolaos Konstantinos Syrigos, Elias Alexandros KotteasJournal of Cancer Research and Therapeutics 2021 17(4):1112-1114 Human epidermal growth factor receptor 2 (HER-2) is a checkpoint, controlling cell proliferation and differentiation. Trastuzumab, a humanized monoclonal antibody directed against HER-2, is nowadays standard treatment for breast cancer patients whose tumors express HER-2. It is generally well tolerated, with a small number of patients developing mild adverse reactions. Dermatomyositis is a rare adverse event of trastuzumab therapy not well described in the literature. We herein present a case of a patient treated for hormone-sensitive invasive ductal carcinoma, who presented with symptoms of proximal muscle weakness, arthralgias, skin rash, and generalized fatigue. The symptoms started after the sixth cycle of trastuzumab and progressively deteriorated. The patient's medical and family history was unremarkable. Disease progression as a possible cause of dermatomyositis had been ruled out, and laboratory evaluation revealed moderate elevation of serum muscle proteins and acute-phase reactants. Trastuzumab treatment was discontinued, and 3 months later, the patient was free of symptoms without any further intervention.
Source: Journal of Cancer Research and Therapeutics - Category: Cancer & Oncology Authors: Source Type: research

Related Links:

In this study, a patient was treated for invasive ductal carcinoma with some symptoms of rash and generalized fatigue. These symptoms started after the fifth cycle of trastuzumab, which were gradually deteriorating. This patient ’s medical and family histories were unremarkable. The progression of the disease was ruled out as a possible cause of dermatomyositis, and the laboratory evaluation revealed a moderate increase in serum muscle protein (CPK). So, trastuzumab treatment was discontinued, and by passing 1 month from the start of prednisolone and hydroxychloroquine, the patient had no symptoms.Case Rep Oncol 2021;14:1134 –1138
Source: Case Reports in Oncology - Category: Cancer & Oncology Source Type: research
The patient is a 61-year-old woman who originally presented with abnormal results on screening mammogram, with no other symptoms. Her past medical history was significant for amyopathic dermatomyositis with Gottron's papules and heliotrope rash. She was found to have a clinical stage IIB (cT3 cN0 cM0) grade 2 invasive ductal carcinoma of the upper outer quadrant of the left breast, estrogen receptor positive, progesterone receptor negative, HER-2 positive. She underwent neoadjuvant chemotherapy with docetaxel, carboplatin, trastuzumab, and pertuzumab for 6 cycles; however, the pertuzumab was held after cycle 1 owing to gra...
Source: International Journal of Radiation Oncology * Biology * Physics - Category: Radiology Authors: Source Type: research
Discussion and conclusion. Similar cases in literature are commonly referred to a first-line surgery and the role of neoadjuvant chemotherapy is debatable.PMID:34073827 | PMC:PMC8161769 | DOI:10.3390/curroncol28030182
Source: Current Oncology - Category: Cancer & Oncology Authors: Source Type: research
More News: Breast Cancer | Breast Carcinoma | Cancer | Cancer & Oncology | Carcinoma | Dermatology | Dermatomyositis | Ductal Carcinoma | Herceptin | Hormones | Laboratory Medicine | Skin